Cholesterol Home > Pravachol and Muscle Aches
More than 10 percent of people taking Pravachol experience muscle aches as a side effect. Muscle aches are more common when you are first starting the medication or when the dosage is altered. If you develop muscle aches, weakness, tenderness, or pain while on Pravachol (especially if you also have a fever or feel ill), call your healthcare provider right away.
Muscle aches are a possible side effect of Pravachol® (pravastatin sodium). As many as 10 percent of people reported aches in a specific area ("localized" aches) of a muscle, joint, or bone. Muscle aches are more common when Pravachol is first started or when the dosage is increased. Typically, these aches occur without any other more serious muscle symptoms.
In rare cases (less than 0.1 percent), people can develop a serious problem with their muscles while on Pravachol, and muscle aches can be one of the symptoms. Two serious muscle problems that are seen are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down. This can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
If you develop muscle aches, weakness, tenderness, or pain while taking Pravachol (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
For people taking Pravachol, muscle aches and pain are common problems, especially when first starting the medication or when the dosage is increased. If muscle aches become a problem while you are taking Pravachol, talk with your healthcare provider. He or she may be able to give you other suggestions for dealing with muscle aches. If the muscle aches continue, he or she may recommend adjusting your dosage or switching to another cholesterol medication.
Also, if muscle aches, weakness, pain, or tenderness occurs with a fever or while you feel sick, it can mean there is a serious problem. Call your healthcare provider immediately.